Jump to content
ACN Latitudes Forums

New Tics From Antibiotic Use or Something Else?


Recommended Posts

I am a 25 year old man with mild Tourette's Syndrome. I struggled with vocal tics when I was a kid (6-12) but they went away for what I thought was for good. I was tic free for 3 years from 12-15 until I turned 15 and developed a head tic which is still here to this day. Over the past few months, I have had a sudden onset of vocal tics. I learned to live with the head tic but this is causing me an extreme amount of stress as I thought that I was done with vocal tics as they were gone for 13 years.

 

I have always had problems with acne and up until a year ago, topical medications kept it under control. Since it started turning cystic and I wanted to prevent further scarring, I went on the antibiotic Bactrim DS for 2 months. About 6 weeks on it, I noticed my urge to "vocal tic" came back. This only lasted about a week. I stayed on the antibiotic for another week or 2 after that. 2 months or so later, this urge to "vocal tic" came back. It has now been a month and the urge is still there. The reason I say "urge to vocal tic" is because it isnt 1 set tic. I will make a few different sounds to get it out depending on how I feel.

 

Few other things:

 

- Around this same time, I saw an NUCCA chiropractor for 4 months. I have since stopped as it did not help at all. Is it possible this caused the tics to return as the adjustments messed something up structurally?

 

- I have an extremely high amount of stress and have had it for years. I basically grinded my teeth down when sleeping at night for years. I now wear a mouthguard at night but I still grind as much as ever.

 

I was wondering if anyone else has experience with themselves or their children experiencing new tics or an increase in their current tics from antibiotic use? I am aware of things like candida, leaky gut, etc but it is a lot to process and I hate self diagnosing myself. Any information would be great.

Link to post
Share on other sites

I am a 25 year old man with mild Tourette's Syndrome. I struggled with vocal tics when I was a kid (6-12) but they went away for what I thought was for good. I was tic free for 3 years from 12-15 until I turned 15 and developed a head tic which is still here to this day. Over the past few months, I have had a sudden onset of vocal tics. I learned to live with the head tic but this is causing me an extreme amount of stress as I thought that I was done with vocal tics as they were gone for 13 years.

 

I have always had problems with acne and up until a year ago, topical medications kept it under control. Since it started turning cystic and I wanted to prevent further scarring, I went on the antibiotic Bactrim DS for 2 months. About 6 weeks on it, I noticed my urge to "vocal tic" came back. This only lasted about a week. I stayed on the antibiotic for another week or 2 after that. 2 months or so later, this urge to "vocal tic" came back. It has now been a month and the urge is still there. The reason I say "urge to vocal tic" is because it isnt 1 set tic. I will make a few different sounds to get it out depending on how I feel.

 

Few other things:

 

- Around this same time, I saw an NUCCA chiropractor for 4 months. I have since stopped as it did not help at all. Is it possible this caused the tics to return as the adjustments messed something up structurally?

 

- I have an extremely high amount of stress and have had it for years. I basically grinded my teeth down when sleeping at night for years. I now wear a mouthguard at night but I still grind as much as ever.

 

I was wondering if anyone else has experience with themselves or their children experiencing new tics or an increase in their current tics from antibiotic use? I am aware of things like candida, leaky gut, etc but it is a lot to process and I hate self diagnosing myself. Any information would be great.

 

Yes, my ds 1st ever vocal tic was from Baixin and possibley steroid.

My dh has mild tics and my 3 children are pandas representing as tics.

youngest 2 are in remission, still working to get ds12 into remission. it has been years of me fighting to have drs acknowledge my strep/tic correlation that had full remission, until his 15th(approx)strep onset.

My dh is slowly joining into the protocal. He is better since i had him get his tonsils out 2 years ago.

I am finally getting him to listen about getting his massive candida overgrowth under control.

I think there is hope for all.

Unfortunately, there is no such thing as one size fits all when it comes to managing these conditions.

I think alot of it is in the gut.

 

There is alot to investigate and you can search many threads to get started in the right direction.

If i had to guess..again idk..i think that your vocal may be tied to a disbiosis in your gut, ie candida, bacterial, viral, gluten sensativiey, the list goes on.

 

Methylization(sp)tends to be an issue for some people too.

 

I am currently investigating how the cells in our body process food and toxins.

 

I don't hang here..i'm mostly on the pandas and lyme board.

I just caught this out of the corner of my eye and wanted to let you know that an abx can help some tics, but may flare some other condition in the body. But my thought and hope is that all are treatable.(unfortunately, it may take a very long time!!)

Link to post
Share on other sites

Agree with Fixit ... mostly in the gut. The ABX is horrible for the gut, so it could start making things worse again.

 

So definitely try and get that under control.

 

Also, teeth grinding (bruxism) is a sign of magnesium deficiency, and as magnesium is a major tic reducer as well, you may want to get some Natural Calm and try and get your levels up. Sometimes absorbtion can be an issue to, especially if gut is bad ... Epsom Salts will help regardless of that.

 

-Jim

Link to post
Share on other sites

In our case abx triggers a die-off, the toxins from which produce ticcing, both motor and vocal. My DD11 is pulsing abx for lyme/bartonella for 3 days on/4 days off per week. For the first day of the pulse her ticcing increases significantly, but then declines (while still on abx) as we increase detoxing protocols (mostly using epsom salt baths). By the end of the 3 day pulse her ticcing has resolved and does not reemerge until the beginning of the next pulse. She gets about 150 billion probiotic cultures/day both on and off of the abx. We do not address yeast growth other than using probiotics. I don't think that yeast could be producing her symptoms as soon as 5 hours after first administration of antibiotic and resolving on no other changes but an increase in detoxing.

Edited by rowingmom
Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...